Oh Dear, It Looks Like I'm the "Bad" Dr's friend and the "Good" Dr's Worst Nightmare!

I am a Hashimoto's sufferer (35 yrs) and have never felt well. I have been reading and absorbing slowly the things you need to do to make sure that your T3 is being converted properly before moving on to try other things. I started with the normal blood tests and found that I had Vit D3 insufficiency. I started immediately taking supplements (10.000u) daily as recommended by my extensive research. Six weeks later (the time it's supposed to take to get the levels up) I am feeling so much better, certainly less depressed, more energy and a certain "lightness" that I can't put my finger on. Also my weight has started to come off in a teensy weensy way, nothing drastic, whereas before despite my activity and low calorie/low carb intake it had been static. Then to my horror I suddenly started to get bouts of a really bad Cardiac Arrhythmia (I suffer from this anyway but it has been under control for about 30 years). It's quite distressing because what's happening seems to be what all the "bad" Dr's say will happen about suppressed TSH and raised FT3 and T4. I haven't even started on my other low results yet like Folate, Iron etc. I can't believe I've got to go crawling to my GP and say "sorry you were right". I haven't done that yet, I am hanging on wondering what to do next!

11 Replies

oldestnewest
  • You dont tell us how much thyroid medication you are taking or what your TSH results are which would be helpful.

    I to suffer with heart palps and have done for about 9 months now. I have had ECG's and am waiting for the results but I am convinced that my heart palps are due to the T4 (Levo) I am taking, or I should have said the fillers that they put into the T4. Have you ever read the side effects of levo, if you have you will know that heart palps, as well as hair loss, are just two of the side effects. Have a look at this link about thyroid meds.

    progressivehealth.hubpages....

    When I was having my ECG the nurse who was doing it threw a comments at me that strengthens my belief, which was "all I seem to do all day is ECG's on thyroid patients" and I doubt if ALL of these are over medicated, which is what I think your suggesting.

    Well done you for reading and absorbing knowledge about vitamins that could be hindering the absorbtion of your thyroid meds and taking steps to sort these out but I wouldn't throw in the towel just yet. I know the heart palps are worrying and can be off putting (I used to be constantely worried and freaking out about them) and by all means go to the docs to get them checked out and ask for an ECG but dont admit defeat yet, maybe a little more research is needed.

    Moggie x

  • p.s. You could always try a small reduction in your Levo to see if the palps stop - mine just get worse if I try to reduce either my T3 or T4 - maybe correcting your VitD levels are helping you to convert your Levo better.

    Moggie x

  • Hi Moggie,

    Sorry Phoeb's just thought I'd pop in & let Moggie know that my palpitations have vanished since supplementing with folic acid & upping my T3 dose,,,so sorry your's are still with you Moggie hope you find the answer soon my luv...

    xxxx

    Loopy

  • Hi Loopy - Yep still trying to work it out. Got worse when I upped my T3 and really bad when I reduced my T3 so I really do think its the T4 thats the problem. Finally admitted to the doc what was going on and have had an ECG so dont know whats next. May look at magnesium as if low this can cause heart palps - what does folic acid do, I know I used to take it when I was pregnant but other than that I haven't a clue. One more thing to throw in the mix is my large ovarian cyst, which after a lot of research, I found that these can also cause heart palps!!!! Its not only my heart thats racing most of the time its my mind as well.lol.

    Can I also say Sorry to Phoeb for hi-jacking her blog.

    Moggie x

  • Oh dear sorry again Phoebs' Moggie low folate can cause palpitations too(seems that a lot of things can) mine was in low single figure..so really needed to bring it up with having Pernicious anemia as well..seems to have done the trick :)

    xx

    Loopy

  • Thanks Loopy

    Moggie x

  • Hi Phoebs,

    It seems sometimes by supplementing for one insuffiency, it can bring to the fore other things that your body may be lacking in...whilst I was taking 10,000 Vitd3 (was very low) I started to feel terrible & it wasn't until I started to supplement with the other thing my body was low in (had the full range of tests you had as well) which was folate that I started to feel better,,,It could be that you need to start supplementing for your other low levels especially Iron as I have read that low levels can affect the heart...

    Did you have a full Thyroid panel done as well -you mentioned suppressed TSH & above range ft4 & 3? what were the results? I'm sure if you put the results on here someone more experienced then me will commment on them...

    xx

    Loopy

  • OK here goes, (I take 125mcg & 150mcg Levothyroxine on alternate days and my D3 was "insufficient" at 62nmol/L) here are my results :- Before supplementing with D3, TSH 1.2, (0.4-5.0) and FT4 16, (9-19) they wouldn't do the FT3 !! After making a complaint and having already started the D3 before I found this out, my repeat blood test was done one week later then my TSH became 0.9, FT4 became 19 and FT3 4.7 (2.6-5.7). I am furious that I don't have the first "insufficient D3" FT3 level. (official complaint has gone to hospital, they said "not enough blood was taken", that was an out and out lie).The rest are: B12 459 (189-883), Serum Folate 8.2 (4.8-19), Serum Ferritin 54 (5-204). Serum Iron 10.1 (7-26). Transferrin Sat Index 13% (below 20 suggests Iron deficiency). HB (Haemoglobin) 14 (11-15) Serum Magnesium 0.96 (0.70-1.0). Calcium 2.4 (2.2-2.6). Copper 21.4 (12-25). Zinc 11.8 (11-19).

  • Hi Phoebs,

    It could be as Moggie said that now your Vit D3 has risen, its helped with conversion of the Levo you take, it would have been interesting to see what your Ft3 was prior to your supplementing with vitD3, to see if that moved at all, did you take Levo just prior to the 2nd blood test-as that could be the reason your TSH decreased and your T4 had risen...your folate was around the same level as mine & it really needs to reach double figures...and your ferritine is low as well, Boots do a very gentle on the stomach iron supplement, but I'm afraid the name of it alludes me at the moment...

    As Moggie said reducing your Levo a fraction might help, you could try cutting a 25mcg in half ( just reduce your 150mcg days to 137.5mcg) and see how it goes...

    Also as you have been on the 10,000mcgs of VitD3 for 6 weeks, you could try reducing down as sometimes you can become toxic & one of the symptoms is palpitations...

    My levels of Vit D3 taking 10,000mcg a day shot up from 27 (deficient to 155 in 6-7wks) and I then reduced..

    Hope I have been of some help...Phoebs

    xx

    Loopy

  • I had really bad heart palps couple of wks ago that i linked to the fact that i had ran out of my co enzyme q10 capsules;i have felt better since starting taking them again.i not completely sure but think worth a try(i am not actually on any meds for thyroid;cos of 'normal tsh and t4).also other natural remedies to help withpalps are; drinking grape juice at frequent intervals;electrolyte drinks(i use coconut water or cheaper,water w 1tsp of honey and juice of half a lemon.)Also theres a thing u can do;pinch ur nose,close mouth and try to exhale(as if try to force a poo!)which raises blood pressure.or take a few gulps of cold water.like been said,magnesium(400-800mg) can help too as does l- carnitine (1000-2000mg)and d-ribose(7-10grms).i find that ecg tests are pretty useless as its usually the case that i not having palps at that time;i have read about a method that sounds better,which is an 'activated event recorder' that u switch on when u ate actually having an episode of arrhythmia.Hope this mite help someone;palps can be scary and v unpleasant.

  • Thanks for the info. I have Co Enzyme Q10 but have not started it yet. Think I will now. Have reduced the D3 to 5000u. I have also had Tinnitus since being on the high dose but it's not gone off yet, I hope it does!! Magnesium is a problem as I bought two bottles of Magnesium Citrate but cannot take it at all. I tried but it is just too acidic, I went from 1tsp in a huge glass of water after a meal to a pinch in a huge glass of water and still it burned my stomach so badly that I had to stop. I tried mixing it with water and oil and applying to the skin but it just formed a very sticky layer and sat there! I tried wrapping my arm in cling film and it still sat there as a sticky mess! I don't know if it really does absorb as Dr Myhill says as mine certainly doesn't so I've wasted my money really.

You may also like...